Alert archive / Illinois / River Flood Warnings in 2008

River Flood Warning 8, NWS Lincoln, IL

January 8, 2008Cass County, Mason County, Illinois

NWS Lincoln, IL issued this river flood warning at Jan 8, 2008, 9:26 PM CST for Cass County, Mason County, Illinois. It took effect at Jan 12, 2008, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 9:26 PM CST (03:26 UTC)
In effect from
Jan 12, 2008, 12:00 AM CST
Expired
Jan 10, 2008, 10:49 AM CST
In force
Issued by
NWS Lincoln, IL
Flood severity
Minor

Counties Cass County, IL, Mason County, IL

The radar

The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River near Chandlerville (CDLI2).

Action stage
454 ft
Minor stage
456.6 ft
Moderate stage
459 ft
Major stage
462 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KILX 090326
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
926 PM CST TUE JAN 08 2008

...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS... 

  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES

.THE HEAVY RAINFALL WHICH OCCURRED OVER PARTS OF THE SANGAMON RIVER
BASIN HAS PRODUCED SIGNIFICANT RISES AT CHANDLERVILLE. RIVER LEVELS
ARE EXPECTED TO GO ABOVE FLOOD STAGE WEDNESDAY AFTERNOON AND REMAIN
ABOVE FLOOD STAGE UNTIL LATE FRIDAY.

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. 

ILC017-125-091726-
/O.NEW.KILX.FL.W.0008.080109T2034Z-080112T0823Z/
/CDLI2.1.ER.080109T2034Z.080110T1200Z.080112T0223Z.UU/
926 PM CST TUE JAN 08 2008

THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SANGAMON RIVER NEAR CHANDLERVILLE.
* FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT  800 PM TUESDAY THE STAGE WAS 451.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 457.7 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EVENING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    WED    THU    FRI

SANGAMON RIVER
 CHANDLERVILLE     457  451.8 TUE 8 PM   455.5  457.7  457.5



$$
SMITH
3 follow-up statements
000 
WGUS83 KILX 091459
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
859 AM CST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES 

.SYNOPSIS...
RUNOFF FROM THE 3 TO 5 INCHES OF RAIN ACROSS THE SANGAMON RIVER AND
SALT CREEK BASINS WILL CONTINUE TO PUSH THE SANGAMON RIVER UPWARD
THROUGH EARLY FRIDAY MORNING. CURRENT PROJECTIONS INDICATE THE RIVER
SHOULD RISE ABOVE FLOOD STAGE ON THURSDAY MORNING. 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC017-125-100459-
/O.EXT.KILX.FL.W.0008.080110T1330Z-080112T0729Z/
/CDLI2.1.ER.080110T1330Z.080111T0600Z.080112T0129Z.UU/
859 AM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* FROM THURSDAY MORNING TO LATE FRIDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  800 AM WEDNESDAY THE STAGE WAS 453.1 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 457.6 FEET BY EARLY FRIDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY FRIDAY EVENING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 CHANDLERVILLE     457  453.1 WED 8 AM   456.5  457.6  455.1

$$
GEELHART
000 
WGUS83 KILX 100203
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
803 PM CST WED JAN 09 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
 
  SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON COUNTIES 

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC147-101603-
/O.EXT.KILX.FL.W.0001.000000T0000Z-080115T1800Z/
/MNTI2.2.ER.080109T0909Z.080112T0600Z.080115T1200Z.NR/
803 PM CST WED JAN 09 2008

THE FLOOD WARNING CONTINUES FOR
  THE SANGAMON RIVER AT MONTICELLO. 
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  700 PM WEDNESDAY THE STAGE WAS 15.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.2 FEET BY 
  EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TUESDAY MORNING.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 MONTICELLO        13  15.2 WED 7 PM    15.9   16.6   17.1



$$

ILC017-125-101603-
/O.EXT.KILX.FL.W.0008.080112T0600Z-080113T1200Z/
/CDLI2.1.ER.080112T0600Z.080112T0600Z.080113T0600Z.UU/
803 PM CST WED JAN 09 2008

...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...THE FLOOD WARNING 
CONTINUES FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE. 
* FROM LATE FRIDAY NIGHT TO SUNDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  700 PM WEDNESDAY THE STAGE WAS 454.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY 
  SATURDAY MORNING.

&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    THU    FRI    SAT

SANGAMON RIVER
 CHANDLERVILLE     457  454.0 WED 7 PM   454.6  456.0  456.6



$$
SMITH
000 
WGUS83 KILX 101649
FLSILX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1049 AM CST THU JAN 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
ILLINOIS...
 
  SANGAMON RIVER NEAR CHANDLERVILLE AFFECTING CASS AND MASON 
  COUNTIES

THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND 
PRECIPITATION FORECAST THE NEXT 24 HOURS.

IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN 
ALTERNATE ROUTE. STAY TUNED TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR 
LATER STATEMENTS AND FORECASTS.

ILC017-125-101719-
/O.CAN.KILX.FL.W.0008.000000T0000Z-080113T1200Z/
/CDLI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1049 AM CST THU JAN 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE SANGAMON RIVER NEAR CHANDLERVILLE.
* AT 1000 AM THURSDAY THE STAGE WAS 454.8 FEET. 
* FLOOD STAGE IS 456.6 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 456.2 FEET 
  SATURDAY AFTERNOON.


&&


                  FLD  OBSERVED         FORECAST 6AM
LOCATION          STG  STG  DAY TIME    FRI    SAT    SUN

SANGAMON RIVER
 CHANDLERVILLE     457  454.8 THU 10 AM  455.7  456.1  455.8



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jan 8, 8:45 PM CST, 41 minutes earlier.

Area forecast discussion, Jan 8, 8:45 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CST TUE JAN 8 2008

.DISCUSSION...
ISSUED 837 PM CST TUE JAN 8 2008

BAND OF LIGHT RAIN...OCCASIONALLY MIXED WITH A LITTLE SNOW
CONTINUED TO MARCH STEADILY EWD ACRS CNTRL IL EARLY THIS
EVENING. THE BAND OF PRECIP WAS JUST AHEAD OF THE 500 MB
TROF AXIS AND THAT SHOULD TRACK EAST OF OUR AREA BY MIDNIGHT
FOLLOWED BY CLEARING SKIES AND COLDER TEMPERATURES. FAIRLY
DECENT 3 HRLY PRES RISES JUST BEHIND THE COLD FRONT WITH THE
BEST RISES (+6 TO +8 MBS) FROM STL SOUTH TO MEMPHIS. THE
COLD FRONT AS OF 01Z HAD JUST PASSED LAWRENCEVILLE WITH
WIND GUSTS APPRCHG 50 MPH JUST AHEAD OF THE RISE COUPLET.
WINDS SHOULD BEGIN TO DECREASE FROM WEST TO EAST LATE TNT
AS HIGH PRESSURE PUSHES IN FROM THE MISSOURI VALLEY. HAVE
MADE SOME CHANGES TO THE HOURLY TEMP GRIDS AND SKY GRIDS
BASED ON EVENING TRENDS AND WILL START TO CUT BACK ON
MENTIONABLE PRECIP...ESP ACRS THE WEST AS THE DRIER AIR
CONTINUES TO PUSH IN RAPIDLY THIS EVENING.

SMITH
&&

.AVIATION...
ISSUED 535 PM CST TUE JAN 8 2008

COLD FRONT CURRENTLY JUST EAST OF I-57 AND SHOULD PUSH EAST OF THE
STATE BORDER OVER THE NEXT SVL HOURS. BAND OF POST-FRONTAL SHOWERS
STRETCHING FROM EFFINGHAM NE TO WEST OF CMI MAY AFFECT CMI OVR THE
NEXT HOUR OR SO WITH SOME IFR CIGS MOVING IN THRU 04Z. LATEST
SATELLITE TRENDS SUGGEST CLEARING MOVING IN BETWEEN 06Z AND 09Z
TNT AS SFC WINDS REMAIN RATHER GUSTY OUT OF THE NW THRU THE
EVENING HOURS. A FEW GUSTS UP TO 25 KTS POSSIBLE THIS EVENING AS
THE COLDER AIR MOVES IN. ONCE VFR CONDITIONS MOVE IN LATE TNT...IT
SHOULD PREVAIL THRU THE REMAINDER OF THE FCST PERIOD. ALTHOUGH DRIER
AIR IS ADVECTING IN FRM THE NW TNT...WL HAVE TO WATCH FOR THE PSBLTY
OF SOME FOG BY DAWN AS THE SFC FLOW BECOMES LIGHT. FOR NOW...WL KEEP
THAT OUT OF THE TAFS AND SEE WHAT THE EVENING TRENDS SHOW OUT
WEST.

SMITH
&&

.PREV DISCUSSION...
ISSUED 231 PM CST TUE JAN 8 2008
TWO GENERAL AREAS OF LOW PRESSURE AT THE SFC TODAY...ONE IN SRN WI
AND ANOTHER IN E CENTRAL MO. WEAK FRONTAL BOUNDARY DRAPED BTWN THE
TWO OF THEM. SOME PRECIP OUT AHEAD OF THE FRONT...STILL CONTINUING
FROM LAST NIGHTS ACTIVITY. SOME WEAK SHOWERY ACTIVITY ALSO
CONTINUING BEHIND THE FRONT...AS WEAK WRAP AROUND ON THE BACK SIDE
OF THE LOW. A BIT OF A BREAK FOR THE AREA FROM HEAVY PRECIP WILL
KEEP THE BOUNDARY LAYER SOMEWHAT MOIST THROUGH THE EVENING HOURS
THOUGH THE AIR MOVING IN FROM THE NW IS A BIT DRIER. NOT TOO MANY
FORECAST ISSUES AFTER THIS SYSTEM MOVES THROUGH THE REGION UNTIL
THURSDAY WHEN ANOTHER LOW HEADS OUR WAY.

SHORT TERM...TONIGHT AND TOMORROW...
SOME SHOWERY ACTIVITY LIKELY TO CONTINUE INTO THE EVENING
HOURS...WITH A CHANCE OF SOME FLAKES ACTUALLY FALLING IN AREAS
NW OF THE ILLINOIS RIVER VALLEY CLOSER TO MIDNIGHT. NOT A LOT
EXPECTED IN THE WAY OF ACCUMULATION AS THE SHOWERS WILL BE LIGHT
AND THE GROUND IS ALREADY SO WET AND STILL A BIT WARM. SHOWERS
SHOULD END ACROSS THE AREA BY MIDNIGHT...AND LEAVE A RATHER COOL
EARLY MORNING...ESPECIALLY IN THE NW WHERE THE CLOUDS SHOULD BREAK
UP A BIT WITH THE DRIER AIR BEHIND THE SYSTEM. TOMORROW LIKELY TO
BE A BIT COOLER THAN DAYS PAST...BUT STILL RATHER MODERATE WITH
HIGHS IN THE MID 40S AND A BIT OF SUNSHINE.

LONG TERM...THURSDAY THROUGH MONDAY...
NEXT SYSTEM ON ITS WAY ON THURSDAY AS ANOTHER TROF MOVES ACROSS
THE COUNTRYS MIDSECTION. SFC LOW EJECTS OUT OF THE SRN HIGH PLAINS
LATE THURSDAY AND SPINS UP AS IT PASSES OVER THE MIDWEST AND INTO
THE NE...A FAMILIAR PATTERN THIS WINTER. AT THIS POINT...BOTH THE
ECMWF AND THE GFS ARE PASSING THE MAIN LOW ACROSS THE SRN PORTIONS
OF THE CWA...AND LEAVING MUCH OF THE MAIN ACTIVITY TO THE
SOUTH...WITH ILX GETTING A LITTLE MORE THAN THE WRAP AROUND
MOISTURE. AHEAD OF THE SYSTEM EVEN...THE MOISTURE TAP IS NOT VERY
WIDE OPEN OUT OF THE GULF STATES. EVOLUTION OF THE MOISTURE FLOW
IN THIS SYSTEM WILL BE KEY. AT THIS POINT... GOOD LL MOISTURE
DOES NOT CATCH UP WITH THE DYNAMICS UNTIL AFTER THE SFC TROF MOVES
THROUGH THE MIDWEST. NOT GOING WITH A WIDESPREAD HIGH POP AS A
RESULT...THURSDAY NIGHT WITH THE HIGHEST...AND TEMPERING THE POPS
BACK AFTER 00Z.

SOMEWHAT COOLER ON THE OTHER SIDE OF THE SYSTEM...THOUGH NOT
DRASTIC EITHER. MODELS RATHER DIRTY WITH THE WAVES AND PRECIP
RATHER SCATTERED ALL OVER THE COUNTRY. NEXT BEST CHANCE FOR SOLID
PRECIP FOR THE REGION WILL BE SUNDAY AS A RATHER DEEP TROF MOVES
THROUGH THE MIDWEST. MAIN ISSUE WITH THIS SYSTEM WILL BE
TIMING...AS THE CANADIAN AND GFS ARE SPLITTING THE FLOW AT
H5...KEEPING A CLOSED OFF LOW SPINNING OUT OVER THE DESERT SW.
ECMWF IS MAINTAINING MORE CONSOLIDATED FLOW...AND PROGRESSING THE
LOW AS A DEEP TROF THROUGH THE MIDSECTION.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 8, 3:17 PM CST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CST TUE JAN 8 2008

ILZ027>031-036>038-040>044-047>053-091100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
317 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AREA DITCHES AND STREAMS WILL CONTINUE TO RUN HIGH AFTER LAST
NIGHTS HEAVY RAINFALL. ADDITIONAL FLOODING IS NOT EXPECTED...HOWEVER
MOTORISTS ARE ADVISED TO AVOID FLOOD-PRONE RURAL AREAS...AS WATER
MAY STILL BE FLOWING ACROSS ROADS IN A FEW LOCATIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ045-046-054>057-061>063-066>068-071>073-091100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION-
317 PM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ADVANCE OF A STRONG COLD FRONT ACROSS EAST CENTRAL AND SOUTHEAST
ILLINOIS LATE THIS AFTERNOON. ANY STORMS THAT DEVELOP ARE NOT
EXPECTED TO BECOME SEVERE. THE PRECIPITATION WILL COME TO AN END THIS
EVENING...FOLLOWED BY BREEZY AND MUCH COLDER CONDITIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 9:51 PM CSTRiver Flood WarningILXVermilion32 hr
Jan 8, 9:57 PM CSTRiver Flood WarningILXClay, Richland5 days
Jan 9, 10:26 AM CSTRiver Flood WarningILXLawrence3 days

Nearby

River Flood Warnings in Illinois, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.